Alert archive / Missouri / Flash Flood Warnings in 2022

Flash Flood Warning 25, NWS Springfield, MO

June 7, 2022Texas County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 7, 2022, 2:32 PM CDT for Texas County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2022, 2:32 PM CDT (19:32 UTC)
Expired
Jun 7, 2022, 5:30 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Texas County, MO

The radar

The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1881 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

703 
WGUS53 KSGF 071932
FFWSGF
MOC215-072230-
/O.NEW.KSGF.FF.W.0025.220607T1932Z-220607T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
232 PM CDT Tue Jun 7 2022

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Southwestern Texas County in south central Missouri...

* Until 530 PM CDT.

* At 232 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Cabool.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3713 9223 3716 9211 3710 9207 3706 9217
      3706 9220

FLASH FLOOD...RADAR INDICATED

$$

ML
1 follow-up statement
001 
WGUS73 KSGF 072226
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
526 PM CDT Tue Jun 7 2022

MOC215-072236-
/O.EXP.KSGF.FF.W.0025.000000T0000Z-220607T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Texas MO-
526 PM CDT Tue Jun 7 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM CDT THIS AFTERNOON FOR 
SOUTHWESTERN TEXAS COUNTY...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat. An Areal Flood Advisory remains in effect for 
southern Texas County, northern Howell County, and far northeastern 
Douglas County until 615 PM this evening. Please continue to heed 
remaining road closures.

LAT...LON 3713 9223 3716 9211 3710 9207 3706 9217
      3706 9220

$$

ML

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 12:12 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 7, 12:12 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1212 PM CDT Tue Jun 7 2022

Key Messages:

1) Scattered showers and storms possible this afternoon. A few
storms may be strong to severe.

2) Storm complex to move in late Tuesday night into Wednesday
morning. Potential for severe storms and flooding.

3) Another storm complex possible Thursday night into Friday
morning.

.SHORT TERM...(Today and tonight)
Issued at 130 AM CDT Tue Jun 7 2022

Some patchy valley fog was observed overnight across southeastern
MO where skies remained clear. A few showers will be possible
across southwestern MO and our Kansas counties this morning as a
decaying storm complex over Kansas dives southeast.

Scattered strong to marginally severe storms are possible across
the area by late afternoon into the evening as atmospheric
destabilization couples with a stalled surface boundary. Weak
steering flow can cause these storms to be slow-moving, posing
some risk for localized heavy rainfall.

A larger complex of storms is expected to move into the region by
late Tuesday night into Wednesday morning as a frontal system
moves across the Plains. Abundant moisture with sufficient shear
and instability will allow for the potential of strong to severe
storms capable of producing large hail and damaging wind gusts.
Flooding may also be a concern with this system, as highlighted by
the WPC Slight risk for excessive rainfall across western and
southern portions of our CWA. NBM probabilities of 6-hr rainfall
totals exceeding 1 inch are currently around 25% for southeast MO
and southwest KS. Locally higher amounts are possible, with the
top 10% of NBM guidance showing near 2 inches of rainfall for
these areas. If confidence grows in these higher rainfall amounts,
a Flood Watch may be warranted.

.LONG TERM...(Wednesday through Monday)
Issued at 130 AM CDT Tue Jun 7 2022

Current thinking is that the cold front associated with Wednesday
morning's storms will dip south and east of the area throughout
the day, with isolated showers possible during the afternoon.

Ensembles have been indicating an overall pattern change beginning
late Thursday as upper-level ridging builds over the western
CONUS. Nonetheless, another storm complex is progged to track over
our area late Thursday into Friday morning. Models have been
pretty consistent over the last several days with this system,
giving us fairly high confidence in this event. Early indications
are that a few strong to severe storms will be possible, but
further details will need to be ironed out in future forecasts as
we get a better idea of atmospheric conditions.

Dry conditions are expected for the weekend, with warmer
temperatures returning by the end of the forecast period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1203 PM CDT Tue Jun 7 2022

Scattered thunderstorms will continue this afternoon across
south-central Missouri, however this activity is expected to
remain east of the TAF sites. Thus, VFR will prevail through the
evening.

There is a signal for low clouds and fog to develop tonight across
south-central Missouri before high clouds begin to increase.
Confidence is highest in this scenario occurring east of KSGF and
KBBG, so we have elected to not include low clouds or fog in the
TAFs.

A weakening complex of thunderstorms will then likely move into
southern Missouri late tonight and early Wednesday morning. MVFR
and brief IFR can be expected with this activity along with
locally gusty winds.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Didio
LONG TERM...Didio
AVIATION...Schaumann
Hazardous weather outlook, Jun 7, 11:35 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Springfield MO
1135 AM CDT Tue Jun 7 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081645-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1135 AM CDT Tue Jun 7 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Scattered thunderstorms will persist into early this evening,
especially east of the Highway 65 corridor. A few storms may be
strong to marginally severe with hail to the size of quarters and
damaging wind gusts up to 60 mph being the primary threats.
Locally heavy rainfall may also lead to a isolated flash flooding
threat.

Later tonight, a storm complex will move into the region. Large
hail to the size of quarters, damaging wind gusts to 60 mph, and
localized flooding are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

That complex of storms will likely persist into Wednesday morning
while weakening. More scattered storms are then possible Wednesday
afternoon, especially across southern Missouri.

Another complex of thunderstorms is becoming increasingly likely
from late Thursday night into Friday morning. A few storms may be
strong to severe with a continued threat for heavy rainfall and
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon east of Highway 65
and overnight across all of southeast Kansas and the Missouri
Ozarks.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 12:29 PM CDTAreal Flood AdvisorySGFDent, Shannon, Texas3 hr
Jun 7, 2:21 PM CDTAreal Flood AdvisorySGFDouglas, Howell, Texas4 hr
Jun 7, 5:15 PM CDTAreal Flood AdvisorySGFDent4 hr

Nearby

Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.